Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 192, NWS New Orleans, LA

July 21, 2021Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Jul 21, 2021, 7:10 AM CDT for Saint Tammany Parish, Louisiana. It took effect at Jul 21, 2021, 10:38 AM CDT. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Jul 21, 2021, 7:10 AM CDT (12:10 UTC)
In effect from
Jul 21, 2021, 10:38 AM CDT
Expired
Jul 21, 2021, 2:14 PM CDT
In force
4 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Falaya River near Camp Covington (CGSL1). The gauge peaked at 45.13 ft at Jul 21, 2021, 8:00 AM CDT.

actionminormoderate40455007/2107/22
Action stage
40 ft
Minor stage
45 ft
Moderate stage
50 ft
Major stage
60 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375105, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

740 
WGUS44 KLIX 211210
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
710 AM CDT Wed Jul 21 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Louisiana...

  Bogue Falaya River At Camp Covington affecting St. Tammany Parish.

For the Bogue Falaya...including Camp Covington, Boston St in 
Covington...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-220000-
/O.NEW.KLIX.FL.W.0192.210721T1800Z-210722T0000Z/
/CGSL1.1.ER.210721T1800Z.210721T1800Z.210721T1800Z.NO/
710 AM CDT Wed Jul 21 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Bogue Falaya River At Camp Covington.
* From this afternoon to this evening.
* At 6:00 AM CDT Wednesday the stage was 44.8 feet.
* Flood stage is 45.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 45.0 feet 
  this afternoon.
* Impact...At 45.0 feet, Water will encroach residential property in 
  the vicinity of the gage. Residences on the east bank near the 
  river will be threatened. Water will cover entrance driveways to 
  property on the east bank.


&&

LAT...LON 3052 9004 3052 9014 3061 9019 3060 9010

$$

TE
2 follow-up statements
604 
WGUS84 KLIX 211538
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1038 AM CDT Wed Jul 21 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Bogue Falaya River At Camp Covington affecting St. Tammany Parish.

...The Flood Warning continues for the following rivers in 
Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

For the Bogue Falaya...including Camp Covington, Boston St in 
Covington...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued this evening.

&&


LAC103-220730-
/O.EXT.KLIX.FL.W.0192.210721T1538Z-210722T0720Z/
/CGSL1.1.ER.210721T1156Z.210721T1800Z.210722T0120Z.NO/
1038 AM CDT Wed Jul 21 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Bogue Falaya River At Camp Covington.
* From this morning to just after midnight tonight.
* At 10:00 AM CDT Wednesday the stage was 45.0 feet.
* Flood stage is 45.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 45.5 feet 
  this afternoon. It will then fall below flood stage this evening.
* Impact...At 45.0 feet, Water will encroach residential property in 
  the vicinity of the gage. Residences on the east bank near the 
  river will be threatened. Water will cover entrance driveways to 
  property on the east bank.


&&

LAT...LON 3052 9004 3052 9014 3061 9019 3060 9010

$$

LAC103-220945-
/O.CON.KLIX.FL.W.0188.000000T0000Z-210723T1048Z/
/CVEL1.1.ER.210721T0017Z.210722T0000Z.210723T0448Z.NO/
1038 AM CDT Wed Jul 21 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Bogue Falaya River At Boston St in Covington.
* Until early Friday morning.
* At 9:30 AM CDT Wednesday the stage was 7.1 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 7.5 feet 
  this evening. It will then fall below flood stage late tomorrow 
  evening.
* Impact...At 7.0 feet, Water will rise onto the west bank flooding 
  property of the Bogue Falaya Towers at East Boston Street and 
  threatening commercial property on the east bank near Military 
  Road. Bogue Falaya River Park and Christ Episcopal School grounds 
  will begin to flood.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$
337 
WGUS84 KLIX 211914
FLSLIX

Flood Statement
National Weather Service New Orleans LA
214 PM CDT Wed Jul 21 2021

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Bogue Falaya River At Camp Covington affecting St. Tammany Parish.

LAC103-212015-
/O.CAN.KLIX.FL.W.0192.000000T0000Z-210721T1914Z/
/CGSL1.1.ER.210721T1156Z.000000T0000Z.000000T0000Z.NO/
214 PM CDT Wed Jul 21 2021

...The Flood Warning for the Bogue Falaya River At Camp Covington 
has been cancelled...

The Flood Warning is cancelled for
  the Bogue Falaya River At Camp Covington.
* At 1:00 PM CDT Wednesday the stage was 44.3 feet.
* Flood stage is 45.0 feet.
* Forecast...The river is expected to fall to 36.7 feet early Monday 
  afternoon.


&&

LAT...LON 3052 9004 3052 9014 3061 9019 3060 9010

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 21, 3:43 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 21, 3:43 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
343 AM CDT Wed Jul 21 2021

.SHORT TERM (Today through Friday)...
Upper level analysis shows longwave trough apex cross the Nations
Capital, a ridge centered near the 4-Corners and a decaying low
across east Texas/central Louisiana. That puts the CWA in a region
of lower subsidence. Combine that with abundant column moisture in
place (PW's still over 2") and strong daytime heating...should see
scattered to numerous showers and thunderstorms. Although POPs are
in the 50-80% range, don't think there'll be much more than 30-40%
coverage at any one time. There's fairly good agreement between
various CAMs that morning convection will mostly be south of a
Donaldsonville to Bogalusa line and afternoon storms will most
likely be north of that line. The heavy rain threat appears to be
lower than yesterday, but an isolate instance of training along a
boundary could cause some short term flash flooding issues.

Thursday is looking like it will be the start of a pattern change
(FINALLY). The nearby upper low will be dissipating and shifting
west/southwest and the longwave trough will be slowly pushing
farther east and into the western Atlantic on Friday. This will
allow some ridging to build aloft and start the slowly increase
subsidence. It may not be a very obvious drop in POPs on Thursday,
but Friday should be more noticeable with coverage closer to 40%
rather than near 100% of late. And as those rain chances come down
and ridge builds in, should see those temps on the rise. Expect
widespread lower to possibly even mid 90s by the end of the week.

MEFFER
&&

.LONG TERM (Saturday through Tuesday)...
The upper level ridging centered over the Great Plains will continue
to strengthen. By the end of the weekend, we are still right on the
edge of it, but its influence should be enough to have less diurnal
thunderstorm coverage than we have seen as of late.  PW values are
still around average in the 1.7 to 2 inch range so still can't rule
out any heavy downpours but the overall trend should be drier.
However with less rain chances in the forecast, high temperatures
are expected to climb with high temperatures in the low to mid 90s.
The upper level ridge will pretty much stay in place with a slight
drift eastward so the area should remain in this pattern for the
foreseeable (forecastable) future.

-BL
&&

.AVIATION...
Scattered to numerous showers and thunderstorms will bring MVFR to
IFR conditions to terminals today. They'll probably be for longer
durations than previous days and TEMPOs may be needed for even more
restrictive conditions. Expect this through early afternoon with
some VFR ceilings and visibilities coming back late in the day
as storms begin to dissipate.

MEFFER
&&

.MARINE...
High pressure is currently building in across the Gulf of Mexico
from the east. That ridge is centered in the western Atlantic.
Expect mostly 5 to 10 knot winds with seas 2 feet or less. There
could be short term 10-15 knot winds and seas up to 3 feet today and
tomorrow. A new surface ridge will develop in the eastern Gulf and
slowly track across the coastal waters on Friday. That will break
down the local wind field and bring seas to not more than a light
chop at best.

MEFFER
&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  88  73  91  74 /  60  20  40  10
BTR  89  74  92  75 /  50  20  50   0
ASD  89  76  92  77 /  70  20  50   0
MSY  91  78  93  79 /  80  20  50   0
GPT  88  76  91  77 /  80  20  40  10
PQL  88  76  91  76 /  80  20  40  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:46 PM CDTRiver Flood WarningLIXSaint Tammany61 hr
Jul 20, 9:19 PM CDTRiver Flood WarningLIXSaint Tammany3 days
Jul 21, 3:41 PM CDTSpecial Marine WarningLIX34 min

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.